Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Suffer from occasional reflux. Prescribed colimaxad and Nutrolin B. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
hello sir my baby is 7week old ,a girl,is suffring from occasional reflux and always remain irritate and cry a suggested 3 drops of colimax(when she cries more than 30 min.), Nutrolin B (reflux), it is working and she sleep but as she cry daily so is it safe to give her this medic daily.
[The main question is in night specially why she cries continuously & is this medicine(colimax) is safe for daily use.]
if we give this medicine then she remain quite in day time also. But if we will stop it she will again start crying in the day & night.
what to do?
Posted Tue, 23 Jul 2013 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Thank you so much for this query. I am Dr. Ditah and feel honored to address your health query today. I a so sorry to hear about what you 7weeks baby is going through. I understand how difficult it can be for the baby and parents to go through all this.

From the age of your child, the symptoms and the response to colimex, she most likely has infantlie colic. These are spasms in the stomach that causes the baby to cry. It has no identifiable cause and it often goes away all by itself as the child grows older. The combination of dicyclomine and paracetamol clearly and adequately relieves the child of these painful smooth muscle contractions in the stomach.

Giving drugs continuously is never a safe thing to do. We always do or best to stay as much as possible way from drugs. But, if the benefits clearly outweighs the potential causes, then continuing is the way forward. some of the side effects of this drugs that you should be looking out or are constipation; difficult urination; drowsiness; dryness of mouth, nose, throat, or skin; and unusual excitement, nervousness, restlessness, or irritability. If you should notice any of these in your baby, then please consider talking to your doctor. However, using this drug once daily in very small doses will not lead to these side effects. You need not be too afraid but try and get off it as soon as possible.

For now, I will suggest that you continue with the medications. In the next week, progressively try to make it every other day and see whether the baby gets any better or not. If she should, then you may want to progressively increase the interval and stop completely over time depending on how well she is doing without medications.

Also, incorporate suiting measures like playing with the baby, cuddling, singing or playing some nice soft songs, trying all calling measures to get the baby to sleep. These often help and may prevent you from constantly using the drug. If this should help or reduce the frequency of using this drug, it is going to be a plus.

I hope you find this helpful and guides you on how to approach this problem.
If you have further questions related to the above query, please I am ready and very happy to address them.
I wish you and your baby good health.
Once more, than you so much this opportunity to address your health query and for using our services.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor